Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 9, 2012, 3:55 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 3:55 PM CDT (20:55 UTC)
- Expired
- Aug 9, 2012, 4:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
Counties Lamar County, MS, Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3209 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342
WWUS84 KJAN 092055
SPSJAN
MSZ072-073-092125-
MARION MS-LAMAR MS-
355 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU AUG 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM IMPROVE TO 7 MILES WEST OF HOLLY SPRINGS AT
355 PM CDT...MOVING SOUTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL LAMAR AND MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3112 8994 3113 9001 3117 9002 3118 9004
3123 9004 3124 9005 3137 9004 3138 8966
3117 8943 3106 8988 3107 8992
TIME...MOT...LOC 2055Z 301DEG 20KT 3133 8967 3132 9008
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:35 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 9, 10:35 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1035 AM CDT THU AUG 9 2012 .UPDATE...RECIPE FOR LOCALIZED HEAVY RAINFALL IN PLACE THIS MORNING UP ALONG AND HIGHWAY 82 CORRIDOR IN CENTRAL MISSISSIPPI AS A RATHER STRONG SUMMER TROUGH DIVES SOUTHEAST INTO THE REGION. WARM AIR AND MOISTURE ADVECTION EARLIER THIS MORNING KICKED OFF A SLOW MOVING CLUSTER OF THUNDERSTORMS IN THIS NEIGHBORHOOD THAT HAS SINCE SHOWN A STRONG TENDENCY TO BACK-BUILD AND TRAIN ACTIVITY OVER SIMILAR AREAS. THIS TENDENCY IS EXPLAINED WELL BY LATEST RUC ANALYSIS REVEALING 850 MB CORFIDI VECTOR RIDGING JUXTAPOSING ITSELF IN THE SAME GENERAL REGION. MIX OF MODELS AND ANALYSIS ALSO REVEAL SUBTLE RIGHT ENTRANCE REGION JET STREAM DYNAMICS COULD ALSO BE IMPARTING ADDITIONAL ATMOSPHERIC LIFT TO THE SITUATION. BY EARLY AFTERNOON (AND HOPEFULLY BEFORE) THE ATMOSPHERIC SITUATION PRODUCING THE TRAINING CONVECTION SHOULD EVOLVE TO THE POINT WHERE ACTIVITY WILL PROGRESS SOUTHEAST (AND THUS NOT TRAIN AND BE SUCH A FLASH FLOOD WORRY). OTHERWISE...SHOWERS AND STORMS IN THE FORECAST AREA SO FAR THIS MORNING HAVE MAINLY BEEN CONFINED TO THE AFOREMENTIONED HIGHWAY 82 CORRIDOR. HOWEVER...THIS SHOULD CHANGE IN THE NEXT FEW HOURS SINCE THE INCOMING UPPER TROUGH IS IMPARTING MORE AND MORE LIFT ACROSS THE WHOLE OF THE REGION AND FAVORABLE MOISTURE ADVECTION VECTORS ARE EVOLVING. BEST CHANCES FOR STORMS WILL OF COURSE BE RIGHT NOW IN NORTH-CENTRAL AND NORTHEASTERN ZONES (WHERE IT IS RAINING LIKE HECK)...BUT IN 2 TO 3 HOURS THE BEST CHANCES WILL SHIFT TO AREAS ROUGHLY ALONG AND SOUTH OF THE NATCHEZ TRACE CORRIDOR THROUGH MID TO LATE AFTERNOON. FORTUNATELY...WE DO NOT EXPECT A REPEAT OF BIG FLOODING WORRIES FURTHER SOUTH IN THE REGION TODAY...ALTHOUGH COMBINATION OF MODEST SHEAR/MODEST INSTABILITY AND AMPLE LIFT WILL UNDOUBTEDLY BE ENOUGH TO GENERATE SOME STRONG TO OCCASIONAL SEVERE STORMS. MAIN RISK WITH THE MOST INTENSE STORMS WILL BE DAMAGING WINDS AND HAIL UP TO QUARTER SIZE OR SO. BY LATE THIS AFTERNOON WE ANTICIPATE MOST STORMS ASSOCIATED WITH FIRST SHORT WAVE SHOULD BE EXITING TO THE EAST OR SOUTH OF THE FORECAST AREA WHILE ANOTHER VIGOROUS SHORT WAVE (ASSOCIATED WITH AN ACTUAL COLD FRONT) COMES PLOWING TOWARDS THE AREA FROM THE NORTH. THIS WILL LIKELY BRING ADDITIONAL THUNDERSTORM CHANCES TO AT LEAST NORTHERN ZONES BY EARLY THIS EVENING (IF NOT A LITTLE EARLIER)...WITH AGAIN A POTENTIAL FOR SOME SEVERE ACTIVITY TO BE THROWN IN THE MIX. EXPECT MORE TO COME WITH THE MAIN AFTERNOON FORECAST PACKAGE...BUT FOR NOW I HAVE MAINLY ADJUSTED FORECAST SOME TO ACCOUNT FOR LOCALLY HEAVY RAIN IN NORTHEASTERN ZONES. TO HWO IS ALSO BEING TWEAKED IN RESPONSE TO THIS RISK. /BB/ && .PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/ SHORT TERM...COMPLEX CONVECTIVE FORECAST FOR THIS SHORT TERM AS THE EVOLVING MEAN LONG WAVE TROUGH WILL CONTAIN MULTIPLE S/WV'S WHICH WILL DRIVE THE SENSIBLE WEATHER FOR EACH PERIOD. OVERALL...THE MODELS ARE TRYING TO MAKE SENSE OF IT ALL AND I FEEL GOOD ABOUT WHAT I HAVE TO WORK WITH GIVEN THE COMPLEXITY OF THE SITUATION. TO START...THE INITIAL S/WV IS OVER THE W/NW PART OF THE CWA AND IS CURRENTLY BEGINNING TO GEN UP SOME SHRA/TSRA ACTIVITY ACROSS THAT AREA. LOOK FOR THIS TO EXPAND IN COVERAGE THROUGH EARLY/MID MORNING ACROSS THE NW HALF OF THE CWA. AS LIFT FROM THIS FEATURE SHIFTS E/SE...THE LOW LEVEL RESPONSE AND MOISTURE CONVERGENCE WILL FOLLOW SUIT. I SEE THE CENTRAL AND SE HALF OF THE AREA GETTING SOMEWHAT OF AN EARLY START TO THE CONVECTION. BEST PRECIP CHANCES FOR THIS AREA LOOK TO BE LATE MORNING THROUGH EARLY AFTERNOON. AS THIS OCCURS...THE NW HALF WILL SEE A BREAK AND HAVE SOME TIME TO WARM UP AND DESTABILIZE AHEAD OF THE NEXT S/WV (MORE ON THAT IN A BIT). FOR THE SE HALF AND EASTERN PORTIONS...CONCERNING STRONG/SVR STORM POTENTIAL. I'M NOT REAL HIGH ON THIS...MAINLY DUE TO THE EARLY START OF ACTIVITY. HOWEVER...THERE WILL EXIST SOME ENHANCED MID LEVEL FLOW ASSOCIATED WITH OUR S/WV ALONG WITH SOME MID LEVEL COOLING. ADDITIONALLY...BETTER THAN AVG FORCING WILL EXIST AS WELL AND I CAN SEE SOME STRONG STORMS WITH A COUPLE SVR CELLS MIXED IN. AGAIN...THIS IS FOR THE SE HALF AND EASTERN PORTIONS FROM 11AM THROUGH 4PM. MAIN RISK LOOKS TO BE FROM 40-60 MPH WINDS AND LIGHTNING AS STORMS MOVE GENERALLY WEST TO EAST. SHIFTING TO THE SECOND S/WV AND FOCUSING BACK TOWARD THE NW HALF OF THE CWA FOR LATE AFTERNOON/EVENING. THIS PORTION OF THE CWA WILL HAVE THE OPPORTUNITY TO WARM INTO MID 90S. ADDITIONALLY...TEMPS ALOFT WILL REMAIN COOLER THAN AVG AND PROMOTE FAIRLY STEEP LAPSE RATES WITH VERTICAL TOTALS AROUND 28C. THIS 2ND S/WV WILL CONTAIN A STRONGER MID LEVEL SPEED MAX ALONG WITH AN ASSOCIATED MID LEVEL DRY PUNCH DIVING SE ACROSS THE SOUTHERN PLAINS. IT IS THIS PART OF THE CWA WHERE I'M MORE CONCERNED WITH SVR STORMS BETWEEN 5 PM AND MIDNIGHT. ADDITIONAL ACTIVITY LOOKS TO LINGER PAST MIDNIGHT AS WELL...JUST LIKELY NOT STRONG. HAZARDS FROM THIS ACTIVITY WILL BE 60 MPH WINDS...QUARTER HAIL AND POTENTIALLY MORE INTENSE LIGHTNING. I WILL CONSTRUCT GRAPHICS TO ILLUSTRATE EACH RISK ALONG WITH SEGMENTING THE HWO TO FIT THE SITUATION. LASTLY...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM. ON TO FRI...THIS PERIOD IS A CHALLENGE AS WELL...BUT I'M FEELING MORE CONFIDENT WITH THE MAJORITY OF THE ACTIVITY OCCURRING ACROSS THE SOUTH HALF. THE MAIN ISSUE WITH THIS PERIOD IS TIMING. ALL INDICATIONS ARE...ACTIVITY MAY BE AT THE START OF THE FRI PERIOD...OR GET A QUICK START. FOR NOW...WILL NOT GO WITH SPECIFIC TIMING ON POPS DUE TO THE UNCERTAINTY. THE BEST DEEP MOISTURE LOOKS TO BE ALONG AND SOUTH OF I-20 AS THE DRIER MID LEVEL AIR ASSOCIATED WITH THE S/WV WILL LIKELY BE OVER THE NORTHERN CWA. ALSO...A MORE PRONOUNCED NW FLOW WILL EXIST AND ANY STORMS SHOULD MOVE OFF TO THE SE. AS FOR STRONG STORMS FRI...NOT REALLY EXPECTING MUCH AS THE ONLY THING GOING FOR IT WOULD BE STRONGER OVERALL WINDS ALOFT. LAPSE RATES WILL BE RATHER TAME AND INSTABILITY WILL BE LIMITED. AT THIS POINT...I WOULD BE BEST TO NOT MENTION ANY RISK ON FRI AND SEE HOW THINGS ARE SETUP AFTER WE DEAL WITH THESE FIRST TWO PERIODS. /CME/ LONG TERM...SATURDAY THROUGH NEXT THURSDAY...BEHIND THE PASSAGE OF FRIDAY/FRIDAY NIGHT'S COLD FRONT...A DRIER AIRMASS WILL FILTER SOUTH INTO THE REGION FOR THE WEEKEND. WHILE THIS WILL RESULT IN SLIGHTLY COOLER AFTERNOON AND OVERNIGHT TEMPERATURES...THE BIGGER STORY WILL BE THE NOTICEABLY...AND MUCH APPRECIATED...LESS HUMID CONDITIONS FELT ACROSS THE FORECAST AREA AS DEW POINTS DROP FROM THE MID 70S WE'VE SEEN THROUGH MUCH OF THE SUMMER...DOWN INTO THE LOW AND MIDDLE 60S. AS FAR AS TEMPERATURES ARE CONCERNED FOR THE WEEKEND...AS STATED ABOVE THEY'LL BE SLIGHTLY COOLER. I ADJUSTED HIGHS UP A BIT ON SATURDAY RESULTING IN THEIR RANGING FROM THE MID 80S TO LOWER 90S... WHICH IS WARMER THAN MOS YET COOLER THAN THE MET GUIDANCE. AFTER TAKING A LOOK AT LOW LEVEL TEMPS FORECASTED OVER THE AREA DURING THIS TIME AND COMPARING THEM WITH LOCAL CLIMATOLOGY...THIS UPWARDS ADJUSTMENT MADE SENSE. HIGHS WILL BE A TAD WARMER ON SUNDAY...BUT STILL SLIGHTLY COOLER THAN THOSE FROM RECENT DAYS. LOOK FOR LOWS SATURDAY NIGHT TO FALL INTO THE LOW AND MIDDLE 60S...AND LOWS SUNDAY NIGHT TO SLIP INTO THE MID 60S AND LOWER 70S. UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .AVIATION...GREATEST AVIATION CONCERN IS THE ONGOING MVFR AND IFR CONDS ACRS KGWO TO KGTR DUE TO TSRA/LOW CIGS. XPCT CONDS TO IMPROVE BRIEFLY AT KGTR BY 1530Z WITH ADDITIONAL SCT TSRA THROUGH LATE MRNG THRU AFTN. FOR CNTRL AND SRN TAF SITES...IT WILL BE MORE TRICKY AS FAR AS TIMING. SCT TSRA XPCTED TO DVLP ACROSS REGION LATE MRNG AND PERSIST THROUGH EVENING AS MID LVL DISTURBANCE MOVES THROUGH. CNTRL AND SRN SITES SHOULD HAVE VFR PREVAIL BUT INTERMITTENT MVFR/IFR CONDS PSBL THIS AFTN. LOW CIGS/BR OVRNGT SHOULD RESULT IN MIX OF MVFR/VFR. SLY SFC WINDS WILL BE 6-12 KT WITH SOME HIGHER GUSTS THIS AFTN. SOME GUSTS TO 20-30 KT PSBL INVOF STRONGER TSRA. STORM TOPS TO FL450. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 74 91 69 / 57 42 41 18 MERIDIAN 91 72 92 68 / 58 41 52 30 VICKSBURG 93 74 91 66 / 49 39 34 15 HATTIESBURG 92 75 93 73 / 71 20 54 28 NATCHEZ 91 75 91 70 / 61 29 42 17 GREENVILLE 95 75 91 66 / 38 48 20 9 GREENWOOD 94 74 90 65 / 66 45 22 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/ALLEN/CME/19
Hazardous weather outlook, Aug 9, 2:40 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-101945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 240 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-101945- CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 240 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AN ONGOING ORGANIZED LINE OF GENERAL THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTH OF A NATCHEZ MISSISSIPPI TO CRYSTAL SPRINGS TO QUITMAN MISSISSIPPI LINE. DAMAGING WINDS OF 60 MPH...NICKEL TO QUARTER SIZED HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN RISKS. THE THUNDERSTORM LINE WILL PUSH SOUTHEAST THROUGH LATE AFTERNOON AND EXIT FAR SOUTHEASTERN AREAS BY 7 TO 8PM. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Aug 9, 3:30 PM CDT, 25 minutes before
MSZ064-065-092100-
JEFFERSON DAVIS MS-COVINGTON MS-
330 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHEAST OF LONE STAR AT 330 PM CDT...MOVING EAST AT
15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN COVINGTON AND EAST CENTRAL JEFFERSON DAVIS
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3152 8978 3169 8974 3166 8940 3162 8940
3144 8944
TIME...MOT...LOC 2030Z 281DEG 12KT 3159 8966
BKLocal storm report, Aug 9, 3:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 S RICHLAND 32.16N 90.18W
08/09/2012 RANKIN MS EMERGENCY MNGR
4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.
&&
DLLocal storm report, Aug 9, 3:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 SE HATTIESBURG 31.29N 89.26W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
REPORTED.
&&
DLLocal storm report, Aug 9, 3:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 5 SE HATTIESBURG 31.27N 89.25W
08/09/2012 M64.00 MPH FORREST MS ASOS
OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT
&&
DLLocal storm report, Aug 9, 3:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 S HATTIESBURG 31.25N 89.30W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
COMMUNITY
&&
DLSpecial weather statement, Aug 9, 3:55 PM CDT, 0 minutes before
MSZ072-073-092125-
MARION MS-LAMAR MS-
355 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU AUG 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM IMPROVE TO 7 MILES WEST OF HOLLY SPRINGS AT
355 PM CDT...MOVING SOUTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL LAMAR AND MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3112 8994 3113 9001 3117 9002 3118 9004
3123 9004 3124 9005 3137 9004 3138 8966
3117 8943 3106 8988 3107 8992
TIME...MOT...LOC 2055Z 301DEG 20KT 3133 8967 3132 9008
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:38 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Aug 8, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 35 min |
| Aug 8, 8:11 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Aug 9, 6:54 AM CDT | Special Weather Statement | JAN | Webster | 26 min |
| Aug 9, 8:25 AM CDT | Special Weather Statement | JAN | Oktibbeha | 25 min |
| Aug 9, 8:41 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Aug 9, 8:50 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 3 hr |
| Aug 9, 9:02 AM CDT | Special Weather Statement | JAN | Coahoma | 28 min |
| Aug 9, 9:12 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Aug 9, 11:00 AM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Aug 9, 11:22 AM CDT | Special Weather Statement | JAN | Attala | 28 min |
| Aug 9, 11:38 AM CDT | Special Weather Statement | JAN | Madison | 47 min |
| Aug 9, 12:42 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 43 min |
| Aug 9, 1:27 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Aug 9, 1:41 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Aug 9, 2:22 PM CDT | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 43 min |
| Aug 9, 2:53 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Aug 9, 3:10 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Aug 9, 3:20 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 9, 3:30 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Aug 9, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 38 min |
| Aug 9, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 58 min |
| Aug 9, 4:10 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Aug 9, 5:01 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Aug 9, 2:47 PM CDT | Special Weather Statement | JAN | Concordia | 33 min |
| Aug 9, 6:14 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Aug 9, 6:21 PM CDT | Special Weather Statement | JAN | West Carroll | 29 min |
| Aug 9, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 46 min |
| Aug 9, 6:52 PM CDT | Special Weather Statement | JAN | Tensas | 28 min |
| Aug 9, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 48 min |
| Aug 8, 7:07 PM CDT | Special Weather Statement | JAN | Chicot | 28 min |
| Aug 9, 6:41 PM CDT | Special Weather Statement | JAN | Ashley | 29 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.